Alert archive / Arkansas / Flash Flood Warnings in 1993
Flash Flood Warning 47, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jun 25, 1993, 9:33 AM CDT for Crawford County, Sebastian County, Arkansas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 1993, 9:33 AM CDT (14:33 UTC)
- Expired
- Jun 25, 1993, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Crawford County, AR, Sebastian County, AR
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 2.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -391 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -122 m²/s²
- 0-3 km storm-relative helicity
- -93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSM 251435 FFWFSM ARC143-033-131-251730- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 933 AM CDT FRI JUN 25 1993 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1230 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHWEST ARKANSAS ...WASHINGTON COUNTY IN WEST ARKANSAS ...CRAWFORD COUNTY...SEBASTIAN COUNTY A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING THROUGH NORTHWEST AND WEST CENTRAL ARKANSAS HAS PRODUCED HEAVY RAINFALL UP TO 3 TO 4 INCHES IN SOME LOCATIONS WITH AMOUNTS OF 1 TO 2 INCHES COMMON OVER THE AREA. THIS LINE OF THUNDERSTORMS WAS MOVING THROUGH THE FORT SMITH AREA AT 930 AM. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 4:47 AM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, Jun 25, 4:47 AM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 445 AM CDT FRI JUN 25 1993 TSTMS HV INCRSD LAST 2 HRS IN NE OK ALG AND JUST N OF THE CDFNT AS AN H5 SHRTWV APCHD. AT 09Z PROFILERS SHOWED THE SHRTWV IN ERN KS AND NE OK AND MOVNG EWD. TSTMS SHD TEND TO DIMNSH AS THE WV PASSES IN THE NEXT FEW HRS. TRAING OF ECHOES IS OCCRNG NE OF TUL AND WL MONITOR FOR A FFA...BUT WITH THE CONVCTN LKLY TO DECRSE WL HOLD OFF FOR NOW. 88D IS SHWNG THE CDFNT NR A SGF- 25 S OF TUL INTL AND SWD INTO SW OK. THE CONVCTN AND SHRTWV HV GIVEN THE FNT A PUSH TO THE S...BUT THE FNT SHUD STALL LTR THIS MRNG NR A FYV-OKMULGEE LN. THE ARMSS IN ERN OK SHUD RMN POTNLY UNSTBL AS NGM GRID DATA SHOWS STEEPNG LAPSE RATES INTO THIS EVE. TSTMS ARE LKLY TO RDVLP NR THE FNT THIS AFTN AS THE SHRTWV OVR THE NRN ROCKIES AT 00Z APCHS THE FA LT THIS AFTN/EVE. LLVL FLOW IS PROGD TO BE WK...BUT 25 KTS OF H5 FLOW CUD BE ENUF TO ORGANIZE THE STORMS. IF LAPSE RATES STEEPN AS PROGD THEN SVR WX IS AGN A THREAT LT TODAY AND ERLY TNGT. THE FNT IS LKLY TO DRFT SLOWLY BACK N TNGT AND SAT AND BE ACRS XTRM NE OK AT 00Z SUN. WITH SHRTWVS COMNG ARND THE SE CANADA UPR LOW SCTD TSTMS AGN PSBL NR THE FNT SAT. THE AIR S OF THE FNT MAY BE TOO CAPPED FOR STORMS...BUT MAY LEAVE LOW POPS IN JUST IN CASE. THERE IS THE POTNL FOR AN MCS TO AFCT THE CNTRL PLNS SAT NITE AS H85 FLOW INTO THE STALLED FNT INCRS AND THE NEXT IN THE SERIES OF SHRTWVS APCHS FM THE NW. NGM TEMPS FOLLOWED TO WITHIN A FEW DEGREES. WENT A LTL ABV MOS POPS IN MOST AREAS. ACTION ON RADAR HAS DELAYED THE ZONES ABT 30 MINS...SORRY FSM. TUL TB 087/071 089/071 090 085344 MLC BB 090/074 093/074 093 084422 BVO BB 086/068 091/070 XXX 084244 IDB BB 092/072 092/073 XXX 082222 /8 .OK...NONE.
In the hours before
Special weather statement, Jun 25, 4:14 AM CDT, 5 hours 19 minutes before
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|S STATION FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN TULSA.
Special weather statement, Jun 25, 4:15 AM CDT, 5 hours 18 minutes before
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
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:49 AM CDT | Severe Thunderstorm Warning | TSA | Crawford | 56 min |
| Jun 25, 8:53 AM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 67 min |
| Jun 25, 9:23 AM CDT | Severe Thunderstorm Warning | TSA | Franklin | 37 min |
| Jun 25, 9:33 AM CDT | Flash Flood Warning | TSA | Washington | 77 min |
Nearby
Flash Flood Warnings in Arkansas, 1993Every flash flood warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.